Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Local existence and uniqueness for exterior static vacuum Einstein metrics

Author: Michael T. Anderson
Journal: Proc. Amer. Math. Soc. 143 (2015), 3091-3096
MSC (2010): Primary 83C20, 58D29, 58J32
Published electronically: February 5, 2015
MathSciNet review: 3336633
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study solutions to the static vacuum Einstein equations on domains of the form $ M \simeq \mathbb{R}^{3}\setminus B$ with prescribed Bartnik data $ (\gamma , H)$ on the inner boundary $ \partial M$. It is proved that for any smooth boundary data $ (\gamma , H)$ close to standard round data on the unit sphere $ (\gamma _{+1}, 2)$, there exists a unique asymptotically flat solution of the static vacuum Einstein equations realizing the boundary data $ (\gamma , H)$ which is close to the standard flat solution.

References [Enhancements On Off] (What's this?)

  • [1] Michael T. Anderson, On boundary value problems for Einstein metrics, Geom. Topol. 12 (2008), no. 4, 2009-2045. MR 2431014 (2009f:58035),
  • [2] Michael T. Anderson, Extension of symmetries on Einstein manifolds with boundary, Selecta Math. (N.S.) 16 (2010), no. 3, 343-375. MR 2734335 (2012a:53073),
  • [3] Michael T. Anderson and Marcus A. Khuri, On the Bartnik extension problem for the static vacuum Einstein equations, Classical Quantum Gravity 30 (2013), no. 12, 125005, 33. MR 3064190,
  • [4] Robert Bartnik, New definition of quasilocal mass, Phys. Rev. Lett. 62 (1989), no. 20, 2346-2348. MR 996396 (90e:83041),
  • [5] Robert Bartnik, Mass and 3-metrics of non-negative scalar curvature, (Beijing, 2002) Higher Ed. Press, Beijing, 2002, pp. 231-240. MR 1957036 (2003k:53034)
  • [6] R. Beig and W. Simon, Proof of a multipole conjecture due to Geroch, Comm. Math. Phys. 78 (1980/81), no. 1, 75-82. MR 597031 (81m:83016)
  • [7] Piotr T. Chruściel, Gregory J. Galloway, and Daniel Pollack, Mathematical general relativity: A sampler, Bull. Amer. Math. Soc. (N.S.) 47 (2010), no. 4, 567-638. MR 2721040 (2011j:53152),
  • [8] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983. MR 737190 (86c:35035)
  • [9] Pengzi Miao, On existence of static metric extensions in general relativity, Comm. Math. Phys. 241 (2003), no. 1, 27-46. MR 2013750 (2004j:83043)
  • [10] P. Miao, personal communication.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 83C20, 58D29, 58J32

Retrieve articles in all journals with MSC (2010): 83C20, 58D29, 58J32

Additional Information

Michael T. Anderson
Affiliation: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794-3651

Received by editor(s): August 16, 2013
Received by editor(s) in revised form: February 14, 2014
Published electronically: February 5, 2015
Additional Notes: This work was partially supported by NSF grant DMS 1205947
Communicated by: Lei Ni
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society